Advanced Search
Article Contents
Article Contents

A front tracking method for a strongly coupled PDE-ODE system with moving density constraints in traffic flow

Abstract Related Papers Cited by
  • In this paper we introduce a numerical method for tracking a bus trajectory on a road network. The mathematical model taken into consideration is a strongly coupled PDE-ODE system: the PDE is a scalar hyperbolic conservation law describing the traffic flow while the ODE, that describes the bus trajectory, needs to be intended in a Carathéodory sense. The moving constraint is given by an inequality on the flux which accounts for the bottleneck created by the bus on the road. The finite volume algorithm uses a locally non-uniform moving mesh which tracks the bus position. Some numerical tests are shown to describe the behavior of the solution.
    Mathematics Subject Classification: Primary: 58J45, 35L65; Secondary: 90B20.


    \begin{equation} \\ \end{equation}
  • [1]

    B. Andreianov, P. Goatin and N. Seguin, Finite volume scheme for locally constrained conservation laws, Numer. Math., 115 (2010), 609-645.doi: 10.1007/s00211-009-0286-7.


    C. Bardos, A. Y. LeRoux and J. C. Nédélec, First order quasilinear equations with boundary conditions, Comm. Partial Differential Equations, 4 (1979), 1017-1034.doi: 10.1080/03605307908820117.


    R. Borsche, R. M. Colombo and M. Garavello, Mixed systems: ODEs - Balance laws, Journal of Differential equations, 252 (2012), 2311-2338.doi: 10.1016/j.jde.2011.08.051.


    B. Boutin, C. Chalons, F. Lagoutière and P. G. LeFloch, A convergent and conservative scheme for nonclassical solutions based on kinetic relations. I, Interfaces and Free Boundaries, 10 (2008), 399-421.doi: 10.4171/IFB/195.


    G. Bretti and B. Piccoli, A tracking algorithm for car paths on road networks, SIAM Journal of Applied Dynamical Systems, 7 (2008), 510-531.doi: 10.1137/070697768.


    C. Chalons, P. Goatin and N. Seguin, General constrained conservation laws. Application to pedestrian flow modeling, Netw. Heterog. Media, 8 (2013), 433-463.doi: 10.3934/nhm.2013.8.433.


    R. M. Colombo and P. Goatin, A well posed conservation law with variable unilateral constraint, Journal of Differential Equations, 234 (2007), 654-675.doi: 10.1016/j.jde.2006.10.014.


    R. M. Colombo and A. Marson, A Hölder continuous O.D.E. related to traffic flow, The Royal Society of Edinburgh Proceedings A, 133 (2003), 759-772.doi: 10.1017/S0308210500002663.


    C. F. Daganzo and J. A. Laval, On the numerical treatement of moving bottlenecks, Transportation Research Part B, 39 (2005), 31-46.doi: 10.1016/j.trb.2004.02.003.


    C. F. Daganzo and J. A. Laval, Moving bottlenecks: A numerical method that converges in flows, Transportation Research Part B, 39 (2005), 855-863.doi: 10.1016/j.trb.2004.10.004.


    M. L. Delle Monache and P. GoatinScalar Conservation Laws with Moving Density Constraints, INRIA Research Report, n.8119 2012. Available from: http://hal.inria.fr/hal-00745671.


    Florence Giorgi, Prise en Compte des Transports en Commune de Surface dans la Mod\'elisation Macroscopique de l'Écoulement du Trafic, Ph.D thesis, Insitut National des Sciences Appliquèes de Lyon, 2002.


    S. K. Godunov, A finite difference method for the numerical computation of discontinuous solutions of the equations of fluid dynamics, Matematicheskii Sbornik, 47 (1959), 271-290.


    N. Kružhkov, First order quasilinear equations with several independent variables, Matematicheskii Sbornik, 81 (1970), 228-255.


    C. Lattanzio, A. Maurizi and B. Piccoli, Moving bottlenecks in car traffic flow: a pde-ode coupled model, SIAM Journal of Mathematical Analysis, 43 (2011), 50-67.doi: 10.1137/090767224.


    M. J. Lighthill and G. B. Whitham, On kinetic waves. II. Theory of traffic flows on long crowded roads, Proceedings of the Royal Society of London Series A, 229 (1955), 317-345.doi: 10.1098/rspa.1955.0089.


    P. I. Richards, Shock waves on the highways, Operational Research, 4 (1956), 42-51.doi: 10.1287/opre.4.1.42.


    X. Zhong, T. Y. Hou and P. G. LeFloch, Computational Methods for propagating phase boundaries, Journal of Computational Physics, 124 (1996), 192-216.doi: 10.1006/jcph.1996.0053.

  • 加载中

Article Metrics

HTML views() PDF downloads(178) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint